Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 20, 2021, 7:39 PM EDT for Screven County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 7:39 PM EDT (23:39 UTC)
- Expired
- Jul 20, 2021, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Screven County, GA
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WWUS82 KCHS 202339
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
739 PM EDT Tue Jul 20 2021
GAZ087-088-100-210015-
Bulloch-Jenkins-Screven-
739 PM EDT Tue Jul 20 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH AND
JENKINS COUNTIES...
At 739 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hiltonia to 6
miles southeast of Butts, and moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Statesboro, Millen, Sylvania, Butts, Portal, Hiltonia, Register and
Rocky Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3293 8180 3291 8177 3292 8175 3284 8145
3233 8186 3250 8198 3251 8197 3257 8202
3261 8200 3266 8208 3270 8209
TIME...MOT...LOC 2339Z 308DEG 22KT 3283 8174 3264 8197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:52 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 20, 3:52 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Charleston SC 352 PM EDT Tue Jul 20 2021 .SYNOPSIS... High pressure will remain over the western Atlantic through early next week. A trough of low pressure will persist inland through Friday, then shift offshore over the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A stationary front is located to the northwest of the forecast area today. A line of showers/thunderstorms that moved through the region this afternoon stabilized the atmosphere. The forecast for this evening remains uncertain, as it all depends on how much the atmosphere is able to destabilize again. Satellite imagery shows inland areas are receiving sunlight, which could trigger more showers/thunderstorms. The HRRR and other CAMs are showing a secondary line of convection around 00Z entering the northern and inland zones of the forecast area. The potential for excessive rainfall is highlighted in the HWO. Clusters of storms should push off the coast by mid to late evening. PoPs will trend lower through the night. Low temperatures are forecast to range between 70-75 degrees. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A trough of low pressure will be the predominant surface feature as an upper ridge slowly builds into the region. Plentiful moisture will be present with PWATs around 2 inches as a cold front approaches the area. The best shot for precip will be across SE GA where shortwave energy will be better. Though, diurnal showers cannot be ruled out across SE SC. Thunderstorms will be possible, mainly in the afternoon and evening during peak daytime heating. Heavier bouts of rain could occur which could lead to minor flooding in low-lying areas. High temperatures will be in the upper 80s to low 90s with cooler temps just along the coast. Lows will be in the 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As an upper ridge builds into the region, weak troughing is expected to shift offshore. In regards to the the trough of low pressure, there are some hints of a closed low forming offshore this weekend. With drier air aloft though, PWATs will still only be around 2", with best moisture remaining over the waters. Therefore, as of now, typical afternoon/evening showers and thunderstorms will be the main focus of the forecast. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A round of showers/thunderstorms will move through the area early this afternoon and impact the terminals from 18Z through about 20Z. There will be a risk of gusty winds, locally reduced visibilities, and cloud to ground lightning. There is a chance for a secondary line of showers/thunderstorms to move through around 00/02Z and impact KCHS/KJZI. After showers/thunderstorms move out of the region early this evening there is the potential for some low cigs to move into the region, especially over KCHS and KJZI. Have included MVFR ceilings with the 18Z TAFs, however IFR is also possible. After daybreak cigs should resume VFR. Extended Aviation Outlook: Brief restrictions are possible each afternoon with showers/thunderstorms. && .MARINE... A front will remain nearly stationary over inland SC and GA through the near term. Winds across the marine zones are forecast to remain from the SSW between 10-15 kts with seas between 2-3 ft. Clusters of thunderstorms are expected to track over the nearshore waters this evening, advancing to the ENE through the rest of the night. It is possible that swaths of winds of 34 kts or greater could occur with the thunderstorm passage. Wednesday through Sunday: A southwesterly flow will prevail through Friday as high pressure builds into the region. Thereafter, winds are expected to become easterly with the passage of a cold front. Generally, 5 to 10 knots with seas 2 to 3 feet expected. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 20, 4:32 AM EDT, 15 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 432 AM EDT Tue Jul 20 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-210845- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 432 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Excessive Rainfall: Numerous to widespread thunderstorms will develop across portions of the South Carolina Lowcountry and Southeast Georgia this afternoon and evening. Minor flooding of low-lying and poor drainage areas is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-210845- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 432 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Strong Thunderstorms: Clusters of thunderstorms are expected to push across the nearshore and outer South Carolina and Georgia waters late this afternoon and evening. These thunderstorms may produce swaths of wind gusts of 35 knots or greater and excessive lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jul 20, 3:30 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 3 S SHADOWMOSS 32.81N 80.08W
07/20/2021 M2.14 INCH CHARLESTON SC MESONET
&&
EVENT NUMBER CHS2100458Local storm report, Jul 20, 6:42 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM RIP CURRENTS FOLLY BEACH 32.66N 79.94W
07/20/2021 CHARLESTON SC LIFEGUARD
2 SMALL, WEAK, SHORT-LIVED RIP CURRENTS NEAR THE DUNES
HOUSE.
&&
EVENT NUMBER CHS2100459
RJBSpecial weather statement, Jul 20, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
739 PM EDT Tue Jul 20 2021
GAZ087-088-100-210015-
Bulloch-Jenkins-Screven-
739 PM EDT Tue Jul 20 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH AND
JENKINS COUNTIES...
At 739 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hiltonia to 6
miles southeast of Butts, and moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Statesboro, Millen, Sylvania, Butts, Portal, Hiltonia, Register and
Rocky Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3293 8180 3291 8177 3292 8175 3284 8145
3233 8186 3250 8198 3251 8197 3257 8202
3261 8200 3266 8208 3270 8209
TIME...MOT...LOC 2339Z 308DEG 22KT 3283 8174 3264 8197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jul 20, 10:28 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 20, 10:32 AM EDT | Special Marine Warning | CHS | 118 min | |
| Jul 20, 12:57 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 108 min |
| Jul 20, 1:30 PM EDT | Special Marine Warning | CHS | 54 min | |
| Jul 20, 2:23 PM EDT | Special Marine Warning | CHS | 97 min | |
| Jul 20, 2:47 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 58 min |
| Jul 20, 3:41 PM EDT | Special Marine Warning | CHS | 68 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.